Development of aplastic anemia during treatment of anaplastic astrocytoma with temozolomide

Karam Khaddour, Nigel Harrison, Ashwin Govindan, Jian L. Campian

Research output: Contribution to journalArticlepeer-review

Abstract

Temozolomide (TMZ) is an oral alkylating agent that is considered the standard therapy in primary intracranial malignancies. The medication is well tolerated with a most common side effect of bone marrow suppression that is encountered in a small proportion of patients, often reversible with medication discontinuation and supportive treatment. Rarely, aplastic anemia can develop during treatment with TMZ. Here, we present a case of a patient who developed aplastic anemia following treatment with TMZ. We offer a review of the existing literature to have a better understanding of the causative effect and to examine the characteristics and outcomes when aplastic anemia develops during treatment with TMZ.

Original languageEnglish
Pages (from-to)1244-1251
Number of pages8
JournalCase Reports in Oncology
DOIs
StateAccepted/In press - 2020

Keywords

  • Anaplastic astrocytoma
  • Aplastic anemia
  • Bone marrow
  • Glioblastoma
  • Temozolomide

Fingerprint

Dive into the research topics of 'Development of aplastic anemia during treatment of anaplastic astrocytoma with temozolomide'. Together they form a unique fingerprint.

Cite this